Skip to main content
release_alert
Welcome to the new Scholars 3.0! Read about new features and let us know what you think.
cancel
Journal cover image

A simple method for computing exact probabilities of mutation numbers.

Publication ,  Journal Article
Uyenoyama, MK; Takebayashi, N
Published in: Theoretical Population Biology
May 2004

We describe a method for the recursive computation of exact probability distributions for the number of neutral mutations segregating in samples of arbitrary size and configuration. Construction of the recursions requires only characterization of evolutionary changes as a Markov process and determination of one-step transition matrices. We address the pattern of nucleotide diversity at a neutral marker locus linked to a determinant of mating type. Under a reformulation of parameters, the method also applies directly to metapopulation models with island migration among demes. Characterization of complete probability distributions facilitates parameter estimation and hypothesis testing by likelihood- as well as moment-based approaches.

Duke Scholars

Published In

Theoretical Population Biology

DOI

EISSN

1096-0325

ISSN

0040-5809

Publication Date

May 2004

Volume

65

Issue

3

Start / End Page

271 / 284

Related Subject Headings

  • Reproduction
  • Quantitative Trait Loci
  • Probability
  • Pollen
  • Plants
  • Mutation
  • Markov Chains
  • Haplotypes
  • Genetics, Population
  • Genetic Drift
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Uyenoyama, M. K., & Takebayashi, N. (2004). A simple method for computing exact probabilities of mutation numbers. Theoretical Population Biology, 65(3), 271–284. https://doi.org/10.1016/j.tpb.2003.12.001
Uyenoyama, Marcy K., and Naoki Takebayashi. “A simple method for computing exact probabilities of mutation numbers.Theoretical Population Biology 65, no. 3 (May 2004): 271–84. https://doi.org/10.1016/j.tpb.2003.12.001.
Uyenoyama MK, Takebayashi N. A simple method for computing exact probabilities of mutation numbers. Theoretical Population Biology. 2004 May;65(3):271–84.
Uyenoyama, Marcy K., and Naoki Takebayashi. “A simple method for computing exact probabilities of mutation numbers.Theoretical Population Biology, vol. 65, no. 3, May 2004, pp. 271–84. Epmc, doi:10.1016/j.tpb.2003.12.001.
Uyenoyama MK, Takebayashi N. A simple method for computing exact probabilities of mutation numbers. Theoretical Population Biology. 2004 May;65(3):271–284.
Journal cover image

Published In

Theoretical Population Biology

DOI

EISSN

1096-0325

ISSN

0040-5809

Publication Date

May 2004

Volume

65

Issue

3

Start / End Page

271 / 284

Related Subject Headings

  • Reproduction
  • Quantitative Trait Loci
  • Probability
  • Pollen
  • Plants
  • Mutation
  • Markov Chains
  • Haplotypes
  • Genetics, Population
  • Genetic Drift